Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 116, NWS Wichita, KS

May 23, 2011Labette County, Montgomery County, Neosho County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 23, 2011, 6:52 AM CDT for Labette County, Montgomery County, Neosho County, Kansas. It was in force for 53 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 23, 2011, 6:52 AM CDT (11:52 UTC)
Expired
May 23, 2011, 7:45 AM CDT
In force
53 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Labette County, KS, Montgomery County, KS, Neosho County, KS

The radar

The Tulsa radar (KINX), 132 km from the middle of the area, began a volume at 11:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 23, 7:25 AM CDTTSTM WND GST 60Parsons, KS
May 23, 7:25 AM CDTHAIL 0.88Parsons, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 23, 6:08 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 11.9 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2011-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3961 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2011-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 183 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3961 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
641 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
183 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
3.7
Supercell composite
15.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

426 
WUUS53 KICT 231152
SVRICT
KSC099-125-133-231300-
/O.NEW.KICT.SV.W.0116.110523T1152Z-110523T1300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
652 AM CDT MON MAY 23 2011

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN LABETTE COUNTY IN SOUTHEAST KANSAS...
  NORTHEASTERN MONTGOMERY COUNTY IN SOUTHEAST KANSAS...
  SOUTHERN NEOSHO COUNTY IN SOUTHEAST KANSAS...

* UNTIL 800 AM CDT

* AT 650 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL.  THIS STORM WAS LOCATED NEAR CHERRYVALE...AND MOVING EAST AT
  30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PARSONS...ERIE...MOUND VALLEY...GALESBURG...PARSONS TRI CITY
  ARPT...DENNIS...LABETTE AND SOUTH MOUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3723 9508 3716 9554 3738 9564 3739 9552
      3745 9552 3760 9523
TIME...MOT...LOC 1153Z 259DEG 26KT 3729 9553
WIND...HAIL <50MPH 1.00IN

$$

JAKUB
3 follow-up statements
927 
WWUS53 KICT 231217
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
717 AM CDT MON MAY 23 2011

KSC125-231227-
/O.CAN.KICT.SV.W.0116.000000T0000Z-110523T1300Z/
MONTGOMERY KS-
717 AM CDT MON MAY 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MONTGOMERY COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3716 9551 3717 9552 3745 9552 3760 9523
      3723 9508
TIME...MOT...LOC 1217Z 259DEG 26KT 3732 9532

$$

KSC099-133-231300-
/O.CON.KICT.SV.W.0116.000000T0000Z-110523T1300Z/
NEOSHO KS-LABETTE KS-
717 AM CDT MON MAY 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
LABETTE AND SOUTHERN NEOSHO COUNTIES UNTIL 800 AM CDT...

AT 713 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
PARSONS...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  PARSONS...ERIE...LABETTE AND SOUTH MOUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3716 9551 3717 9552 3745 9552 3760 9523
      3723 9508
TIME...MOT...LOC 1217Z 259DEG 26KT 3732 9532
WIND...HAIL 60MPH 1.00IN

$$

KETCHAM
958 
WWUS53 KICT 231230
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
730 AM CDT MON MAY 23 2011

KSC099-133-231300-
/O.CON.KICT.SV.W.0116.000000T0000Z-110523T1300Z/
NEOSHO KS-LABETTE KS-
730 AM CDT MON MAY 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
LABETTE AND SOUTH CENTRAL NEOSHO COUNTIES UNTIL 800 AM CDT...

AT 727 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
PARSONS...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  ERIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3719 9541 3752 9538 3760 9523 3723 9508
TIME...MOT...LOC 1230Z 259DEG 26KT 3734 9520
WIND...HAIL 60MPH 1.00IN

$$

KETCHAM
231 
WWUS53 KICT 231245
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
745 AM CDT MON MAY 23 2011

KSC099-133-231255-
/O.CAN.KICT.SV.W.0116.000000T0000Z-110523T1300Z/
NEOSHO KS-LABETTE KS-
745 AM CDT MON MAY 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LABETTE AND SOUTH
CENTRAL NEOSHO COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 3719 9541 3752 9538 3760 9523 3723 9508
TIME...MOT...LOC 1245Z 259DEG 26KT 3736 9507

$$

KETCHAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 3:54 AM CDT, 2 hours 58 minutes earlier.

Area forecast discussion, May 23, 3:54 AM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
354 AM CDT MON MAY 23 2011

.DISCUSSION...

FORECAST CONCERNS WILL BE MORNING STORM CHANCES...THEN CONTINUED
CHANCES OF STORMS AND POSSIBLE SEVERE STORMS THIS AFTERNOON AND
AGAIN ON TUE AFTERNOON.

TODAY:
MID LEVEL ACCAS CLOUD DECK CONTINUES TO INCREASE ACROSS MOST OF
SOUTHERN INTO CENTRAL KS AT THIS TIME AS MOISTURE TRANSPORT AND LOW
LEVEL JET QUICKLY PUSHES HIGHER LOW LEVEL MOISTURE INTO SRN KS EARLY
THIS MORNING. ISENTROPIC LIFT IS EXPECTED TO INCREASE ACROSS SRN AND
SOUTHEASTERN KS LATER THIS MORNING...AS AN UNSTABLE AIRMASS
INCREASES AS WELL...FOR A CHANCE OF SHOWERS AND THUNDERSTORMS. BEST
CHANCE OF STORMS APPEARS TO BE OVER THE FLINT HILLS AND SOUTHERN
KS....WITH THIS CONVECTION INCREASING IN COVERAGE AS THE MORNING
HOURS CONTINUE...AND CONGEALS INTO A COMPLEX OF STORMS OVER
SOUTHEAST KS.

NOT SURE HOW THE AFTERNOON STORM CHANCES WILL PLAY OUT...AS MORNING
CONVECTION CHANCES WILL WORK OVER THE ATMOSPHERE POSSIBLY KEEPING
MOST ERN KS...IN AN AREA SUBSIDENCE...BUT ALSO PRODUCING CONVECTIVE
OUTFLOW BOUNDARIES. WHERE THESE BOUNDARIES SET UP WILL BE KEY TO
SEVERE POTENTIAL THIS AFTERNOON/EVENING. CURRENT THINKING SUGGESTS
THAT MOST OF SOUTH CENTRAL KS WILL RECOVER IN TIME FOR ANOTHER
CHANCE OF SEVERE WEATHER ALONG THE KS/OK BORDER AS BULK SHEAR
INCREASES AHEAD OF THE NEXT SHORTWAVE. BULK SHEAR/DIRECTIONAL SHEAR
AND AN UNSTABLE AIRMASS IN PLACE ALONG THE KS/OK BORDER WILL SET THE
STAGE FOR ANOTHER CHANCE OF SUPERCELL THUNDERSTORMS WITH LARGE HAIL.
CANNOT RULE OUT A TORNADO OR TWO AS WELL. BUT TORNADO THREAT WILL BE
HIGHLY CONDITIONAL ON PLACEMENT OF CONVECTIVE OUTFLOW
BOUNDARIES...FROM THE MORNING CONVECTION...AND BACKING SFC WINDS IN
AN NEAR THE BOUNDARIES.

TONIGHT:
WILL HAVE TO KEEP AN EYE ON THE MID LEVEL BAROCLINC ZONE ACROSS SRN
KS AS WELL TONIGHT. AS ANOTHER ROUND OF ELEVATED SHOWERS AND
THUNDERSTORMS MAY DEVELOP ACROSS SRN KS TONIGHT. NOT AS CONFIDENT
ABOUT THIS ROUND OF CONVECTION...AS EARLY EVENING CONVECTION MAY
WORK THIS AREA OVER PRETTY GOOD.

TUES:
SOME MODEL DIFFERENCES IN THE WIND FIELDS FOR TUESDAY BETWEEN THE
GFS AND NAM/WRF...BUT BOTH MODELS SHOW A STRONG MID LEVEL SHORTWAVE
PUSHING INTO THE PLAINS FOR TUE AFTN. SFC DIFFERENCES WILL MAINLY
AFFECT THE PLACEMENT OF THE BEST SEVERE WEATHER CHANCE ON THIS
DAY...AS UNSTABLE AIRMASS WILL BE IN PLACE...AS 0-8KM SHEAR
INCREASES TO 60-80KTS BY TUE AFTERNOON. FOCUS OF CONVECTIVE
DEVELOPMENT WILL BE ALONG A DRYLINE EXPECTED TO SHARPEN ACROSS WRN
SECTIONS OF THE COUNTY WARNING AREA...AS THE MAIN SFC LOW DEEPENS
OVER SW KS AND LIFTS TO THE NORTHEAST. ALL SIGNS ARE BEGINNING TO
COME TOGETHER FOR AN OUTBREAK OF SEVERE WEATHER FOR THE AREA FOR TUE
EVENING. FORECAST SOUNDINGS SUGGEST AREA WILL BE CAPPED FOR A GOOD
PORTION OF THE DAYTIME HOURS...BUT THE SIGNIFICANT SHORTWAVE WILL
WEAKEN THIS CAP ENOUGH FOR WIDESPREAD SUPERCELL DEVELOPMENT TUE
EVENING.  WILL HAVE TO KEEP AN EYE ON THIS...AS 0-8KM SHEAR AND
DIRECTIONAL SHEAR SUGGESTS A CHANCE FOR LONG TRACK SUPERCELLS AND
POSSIBLE TORNADOES. STAY TUNED.

WED:
THIS SHORTWAVE WILL DEEPEN THE UPPER LOW OVER NORTHEAST PORTIONS OF
KS FOR LATE TUE INTO WED.  THIS LOW WILL SLOWLY SPIN ACROSS THE ERN
HALF OF KS ON WED...WITH THE BACKSIDE OF THIS SYSTEM ROTATING ACROSS
THE FORECAST AREA FOR WED.  COLD CORE NATURE TO THIS SYSTEM AND
PLENTY OF REMNANT LOW LEVEL MOISTURE WILL BE AROUND FOR A CHANCE OF
DIURNALLY DRIVEN SHOWERS AND POSSIBLE STORMS FOR WED AFTERNOON AS
LAPSE RATES STEEPEN UNDER THE UPPER LOW.

THU-FRI:
SUBSIDENCE AND RIDGING LOOKS TO MOVE ACROSS THE AREA FOR THE END OF
THE WEEK...WITH A COUPLE OF NICE DAYS ON TAP FOR THU/FRI...WITH
LIGHT WINDS AND SEASONAL TEMPS. GFS AND ECMWF SHOW A WEAK IMPULSE
MOVING ACROSS THE NRN PLAINS...BUT ANY PRECIP WITH THIS SYSTEM WILL
STAY TO THE NORTH OF THE REGION.

REST OF THE HOLIDAY WEEKEND:
SOME UNCERTAINTY ON HOW THE REST OF THE WEEKEND WILL PLAY OUT... AS
MEDIUM RANGE MODELS NOW SHOWING A WARMER PATTERN FOR THE WEEKEND
THAN PREVIOUSLY THOUGHT.  PREVIOUS RUNS SHOWED MOST OF THE AREA
UNDER THE INFLUENCE OF NW FLOW...BUT CURRENT GFS AND ECMWF NOW
SHOWING MORE ZONAL TO SW FLOW...WHICH WOULD SUGGEST WARMER THAN
NORMAL TEMPS FOR THE WEEKEND...WITH WARM AIR ALOFT KEEPING ANY
PRECIP CHANCES NEAR NIL.

KETCHAM

.AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
MAIN AVIATION FORECAST CONCERN CONTINUES TO BE THE CHANCES FOR
CONVECTION OVERNIGHT AND EARLY MONDAY MORNING.

CURRENT GUIDANCE CONTINUES TO SUPPORT THE DEVELOPMENT OF
CONVECTION OVERNIGHT NEAR THE OKLAHOMA/KANSAS BORDER...NEAR AND
WEST OF I-35. THE 04Z PROFILER AT LAMONT IS ALREADY SHOWING 850MB
FLOW BACKING AROUND TO THE SOUTH. THE LOW LEVEL JET IS EXPECTED TO
INTENSIFY AND THE CONVERGENCE WITH THIS MOISTURE AND NEAR THE
MEANDERING STATIONARY FRONT WILL BE A FOCUS FOR DEVELOPMENT.
EXPECT THESE THUNDERSTORMS TO MOVE EAST-NORTHEAST TO SOUTHEASTERN
KANSAS. HAVE INCLUDED TSRA AFTER 12Z AT KICT...BUT AT THAT
LOCATION ONLY. HAVE INCLUDED VCTS AND CB INTO TAFS FOR OTHER
LOCATIONS EXCEPT KRSL AND KSLN. MVFR CEILINGS AND VISIBILITIES ARE
POSSIBLE WITH THE THUNDERSTORMS...AND HAVE TRENDED AS SUCH IN THE
TERMINALS THAT HAVE VCTS AND CB INCLUDED.

ANOTHER ROUND OF CONVECTION IS POSSIBLE MONDAY AFTERNOON AND
EVENING. HOWEVER...CONFIDENCE IS NOT HIGH ON LOCATION AND
DEVELOPMENT POTENTIAL...DUE TO THUNDERSTORMS IN THE MORNING
HOURS...AND HAVE LEFT IT OUT OF THE TAFS AT THIS TIME.

BILLINGS

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    83  64  82  61 /  70  60  40  50
HUTCHINSON      80  63  81  59 /  50  60  40  60
NEWTON          79  64  81  60 /  60  60  40  60
ELDORADO        78  65  82  61 /  70  60  40  60
WINFIELD-KWLD   85  66  82  62 /  80  70  40  40
RUSSELL         78  60  77  57 /  20  50  40  70
GREAT BEND      79  61  78  57 /  30  50  50  60
SALINA          79  62  80  59 /  30  50  40  70
MCPHERSON       79  63  80  59 /  50  50  40  70
COFFEYVILLE     78  68  82  65 /  90  70  40  60
CHANUTE         76  66  82  64 /  70  70  40  60
IOLA            77  65  82  63 /  70  60  40  70
PARSONS-KPPF    77  67  82  65 /  80  70  40  60

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 23, 5:41 AM CDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
541 AM CDT MON MAY 23 2011

KSZ032-033-047>053-067>072-082-083-091>096-098>100-241045-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
541 AM CDT MON MAY 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP OVER SOUTH
CENTRAL AND SOUTHEASTERN KANSAS AND BECOME MORE NUMEROUS AS THE
MORNING PROGRESSES. LARGE HAIL AND TORRENTIAL RAINS ARE THE
PRIMARY THREATS FROM THIS ACTIVITY.

SEVERE THUNDERSTORMS CAPABLE OF GOLF BALL SIZED HAIL, DAMAGING
WINDS AND A TORNADO OR TWO ARE LIKELY OVER SOUTH CENTRAL AND
SOUTHEAST KANSAS WITH STRONG THUNDERSTORMS LIKELY OVER CENTRAL
KANSAS THIS AFTERNOON INTO THIS EVENING.

SOME MINOR FLOODING OF SMALL STREAMS AND RIVERS WILL CONTINUE IN
PARTS OF LINCOLN COUNTY THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SEVERE THUNDERSTORMS ARE BECOMING MORE LIKELY TUESDAY AND TUESDAY
NIGHT ACROSS THE AREA WITH GOLF BALL SIZED HAIL DAMAGING WINDS TO
60 TO 70 MPH AND EVEN A FEW STRONG TORNADOES. IF A TORNADO
DEVELOPS...IF COULD BE A STRONG LONG TRACK TORNADO.

ADDITIONAL THUNDERSTORM CHANCES WILL EXIST FOR WEDNESDAY WITH A
FEW STRONG THUNDERSTORMS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS POSSIBLE MONDAY AFTERNOON...ACROSS
PORTIONS OF SOUTH CENTRAL AND SOUTHEASTERN KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KETCHAM

In the hours before

Special weather statement, May 23, 5:36 AM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
536 AM CDT MON MAY 23 2011

KSZ093-231100-
COWLEY-
536 AM CDT MON MAY 23 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR COWLEY COUNTY...

AT 532 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF DEXTER...OR 13 MILES
SOUTHEAST OF WINFIELD...AND MOVING NORTHEAST AT 30 MPH.

PENNY TO NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

JAKUB
Local storm report, May 23, 6:15 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
615 AM CDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 AM     HAIL             1 WSW ELK FALLS         37.37N 96.22W
05/23/2011  E1.00 INCH       ELK                KS   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS QUARTER...NICKEL AND DIME SIZED
            HAIL FALLING.

&&

VJP
Local storm report, May 23, 6:43 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
643 AM CDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0643 AM     HAIL             2 NW INDEPENDENCE       37.25N 95.74W
05/23/2011  E1.00 INCH       MONTGOMERY         KS   TRAINED SPOTTER

&&

VJP

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 5:33 AM CDTSevere Thunderstorm WarningICTChautauqua, Elk57 min
May 23, 5:53 AM CDTSevere Thunderstorm WarningICTChautauqua67 min
May 23, 6:26 AM CDTSevere Thunderstorm WarningICTChautauqua, Elk, Montgomery, Wilson44 min
May 23, 6:50 AM CDTSevere Thunderstorm WarningICTMontgomery55 min
May 23, 7:12 AM CDTSevere Thunderstorm WarningICTLabette63 min
May 23, 7:37 AM CDTSevere Thunderstorm WarningICTMontgomery53 min
May 23, 7:49 AM CDTAreal Flood WarningICTMontgomery5 hr
May 23, 7:59 AM CDTAreal Flood WarningICTLabette6 hr
May 23, 2:31 PM CDTSevere Thunderstorm WarningICTLabette44 min
May 23, 3:18 PM CDTAreal Flood WarningICTLabette22 hr
May 23, 4:06 PM CDTSevere Thunderstorm WarningICTLabette9 min
May 23, 4:21 PM CDTSevere Thunderstorm WarningICTCowley, Sumner39 min
May 23, 5:06 PM CDTSevere Thunderstorm WarningICTSumner22 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.